Flood, Muskegon
- When
- May 21, 11:32 PM EST to May 23, 10:40 PM EST
- Where
- Muskegon forecast zone
- Property damage
- $1.0 million
- Crop damage
- $200,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 43.219, -86.212 (the zone’s center; the record gives no point)
The biggest and longest duration flooding event in the past ten to twenty years occurred across southwestern and south central lower Michigan from May 20th through the third of June. Flooding in mid May resulted in very high river levels and the ground was saturated on the 20th.
Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRR wrote it up.
The biggest and longest duration flooding event in the past ten to twenty years occurred across southwestern and south central lower Michigan from May 20th through the third of June. Flooding in mid May resulted in very high river levels and the ground was saturated on the 20th. Numerous thunderstorm complexes and areas of heavy rainfall developed repeatedly in the vicinity of a quasi stationary frontal boundary draped across southern lower Michigan. The heaviest rain fell on Saturday, May 22nd, when over two inches of rain fell over most of the area. Total rainfall over the Grand River basin from May 20th through June 3rd varied from four to as much as seven inches.The Grand Rapids office of the National Weather Service issued a Hazardous Weather Outlook as early early Wednesday morning, May 19th, to mention the threat of flooding. A hydrologic outlook was issued on May 20th to further address the potential for widespread flooding. A flood watch was issued for the entire area on Friday, May 21st. Flood warnings were issued for the southern half of our area at 12:10 a.m. EDT Saturday May 22nd, and for all of our area at 4:10 a.m. EDT Sunday May 23rd through 12 a.m. EDT May 24th. The following is a summary of peak river crests from across our Hydrological Service Area (HSA):The Grand River in Lansing crested at 12.87 feet at 12 a.m. EDT on 5/24. Flood Stage is 11 feet. It was the 13th highest crest in history at that location. The Red Cedar River in East Lansing crested at 7.48 feet at 2 p.m. EDT on 5/24. Flood stage is 7 feet. It was the 34th highest crest at that location. The Grand River in Portland crested at 12.66 feet at noon on 5/24. Flood stage is 12 feet. It was the 9th highest crest in history. The Looking Glass River at Eagle crested at 7.42 feet at 8 a.m. on 5/24. Flood stage is 6 feet. It was the 8th highest crest in history. The Maple River at Maple Rapids crested at 10.42 feet at 10 a.m. on 5/24. Flood stage is 9 feet. It was historically the 5th highest crest . The Grand River at Ionia crested at 23.41 feet at 10 a.m. on 5/25. Flood stage is 21 feet. It was the 8th highest historical crest. The Flat River in Smyrna crested at 6 feet at 2 p.m. on 5/25, which is also at flood stage. It was the 22nd highest crest in history. The Grand River at Lowell crested at 17.17 feet at 7 a.m. on 5/26. Flood stage is 15 feet. It was the 13th highest crest in history. The Thornapple River at Hastings crested at 9.74 feet at 8 a.m. on 5/25. Flood stage is 7 feet. It was historically the 3rd highest crest. The Thornapple River at Caledonia crested at 11.23 feet at 11 a.m. on 5/26. Flood stage is 10 feet. It was the 3rd highest crest in history. The Grand River at Ada crested at 21.56 feet at 3 p.m. on 5/26. Flood stage is 20 feet. It was the 2nd highest historical crest there. The Grand River at Comstock Park crested at 16.6 feet at 8 a.m. on 5/27. Flood stage is 12 feet. It was the 4th highest crest in history. The Grand River at Grand Rapids crested at 19.54 feet at 2 p.m. on 5/27, and flood stage there is 18 feet. It was the 7th highest crest in history. The Grand River at Robinson township crested at 16.2 feet at 4 p.m. on 5/28. Flood stage is 13.3. feet. It was the 2nd highest historical crest. The Muskegon River at Newaygo crested at 12.49 feet at 4 p.m. on 5/24. Flood stage is 11 feet. It was the 6th highest crest in history. Finally, the Kalamazoo river at Fennville crested at 12.2 feet at 8 a.m. on 5/28. Flood stage is 12 feet. It was historically the 23rd highest crest on record at that location. Here are some daily flooding headlines from the period from May 22nd through June 4th:May 22nd: Urban flooding was reported in the city of Grand Rapids. A mudslide from a housing development covered N. Division Avenue near Coldbrook Street in Grand Rapids. Ball Avenue and Knapp Street NE in Grand Rapids were covered with two feet of water. The Woodward Elementary School in Jackson county was flooded and damage there was estimated at $200,000. Six homes were flooded in Nashville on Water street along the Thornapple River, and one garage had over 3 feet of water in it. May 23rd: The Lansing Potter Park Zoo was closed due to flooding and several animals were moved to higher ground (it remained closed for four days). Numerous roads were flooded in Eaton and Clinton counties. Okemos road and Grand River road were closed due to flooding near Lansing. A house along Airport road near Dewitt ws flooded up to it's foundation from the Looking Glass River. Numerous flooded basements were reported in Lansing, and three roads were closed in Montcalm county, where many roads had washed out sections. The Leslie public school district in Ingham county reported flood damage in excess of $200,000. Finally, the Michigan State University intramural west building basement was flooded. May 24th: Dozens of roads were reported to be either underwater or washed out in Barry and Eaton counties. The Maple Valley schools were closed due to flooded and damaged roads. Sandbagging of homes occurrred in Nashville along the Thornapple River, where several homes were evacuated. Ionia county declared a state of emergency - water levels along the Grand River where at their highest levels in 44 years. Sandbagging also occurred along Steele street in Ionia to protect businesses, and it also occurred in Muir and Lyons to protect homes and roads. The city of Grand Rapids received 115 reports of flooded basements from Saturday through Sunday. Quarry road and two homes were flooded from the Grand River near Ionia. The Lyons dam on the Grand River suffered from erosion from flooding and the local community was sandbagging to protect the dam. Several homes and businesses in Lyons flooded and portions of Elizabeth, Superior and Railroad streets in the city of Lyons were also flooded. May 25th: The parking lots of several businesses and offices were flooded in Ionia, with water up to the doors of the businesses and offices. There were 27 road closures in Eaton county, 35 in Ionia county, 8 in Ingham county, 7 in Clinton county and 1 in Lansing due to flooding. May 26th: The Lyons dam did not break but was damaged by high water flows. 25 stretches of roads in Ionia county remained closed. 10,000 sandbags were stacked in the city of Ionia to stave off flooding. The American Red Cross estimated that more than 180 homes were damaged in Barry county alone due to flooding from the Thornapple River. Wood TV 8 in Grand Rapids reported that over 250 homes were damaged. The Grand River in Lowell reaches it's highest level in a half a century, and 1,500 sandbags were used in Lowell to combat the flooding. Residents were evacuated from homes on Elmdale along the Grand River in Grand Rapids, and two men were rescued from the Grand River by a hovercraft when their boat capsized. May 27th: 48 homes in Robinson township were affected by flood waters, and some had as much as 3 feet of water in them. Around 250 homes in Kent county were affected by flooding. In Ionia county, flooding of 20 homes and 10 businesses in the city of Ionia occurred and 136 homes in Ionia and Easton townships were affected by flooding, with estimated damages of $350,000. A half a mile section of M-100 between Pottersville and Grand Ledge was closed for almost six days because of flooding. May 28th: Ten homes along the Muskegon River near Newaygo were flooded.June 1st: Flood damages were estimated at 2.5 million dollars in Robinson township! Seven homes in the Vanlopik and Limberlost subdivisions experienced major flood damage. Kent county estimated damages in excess of $370,000 due to flooding. June 4th: Governor Granholm issued a disaster declaration for 24 counties in Michigan. That list included Barry, Ingham, Ionia, Jackson, Kent, Mecosta, Newaygo, Ottawa and Van Buren counties. President George Bush supported the governor's declaration for 19 of the 24 counties and federal disaster relief was made available to Barry, Ingham, Ionia, Jackson, Kent, Mecosta and Ottawa counties. It was the wettest May on record in Lansing and Muskegon and the third wettest May on record in Grand Rapids. 9.29" of rain fell in Grand Rapids for the month, which is 5.94" above normal. 10.44" of rain fell in Lansing, which 7.73 inches above normal there. 9.59" of rain fell in Muskegon, which is 6.64 inches above normal. When it was all said and done with, approximately 500 homes were flooded, three dams were damaged, two schools were flooded, one state university building had flooding problems, and a zoo was flooded and closed for four days. The monetary estimate of flood damages incurred is in the millions of dollars. However, there was no loss of life due to all of the flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at May 21, 2:55 PM EST, 8 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 355 PM EDT FRI MAY 21 2004 .SHORT TERM... MANY ISSUES TO BE DEALT WITH IN THE SHORT TERM PORTION OF THIS FORECAST PACKAGE. GENERAL UPPER AIR PATTERN CURRENTLY AND THROUGH THE FIRST HALF OF THE WEEKEND CONSISTS OF AN UPPER LEVEL TROUGH OVER THE NORTHWEST U.S. AND A FLAT RIDGE OVER THE EASTERN PART OF THE COUNTRY. NUMEROUS WEAK JETLETS WILL BE RIDING THE MAIN JET DURING THE PERIOD. AT THE SFC...A FRONTAL SYSTEM OVER THE GREAT LAKES WILL REMAIN NEARLY STATIONARY WITH ONLY MINOR FLUCTUATIONS AS THE SFC FRONT IS NEARLY PARALLEL TO THE UPPER FLOW. SEVERE WX AND HYDRO CONCERNS ARE THE MORE SPECIFIC CONCERNS ACROSS THE CWFA. FIRST MCS THAT PASSED THROUGH THE CWFA THIS MORNING AND EARLY THIS AFTERNOON HAS FOR THE MOST PART EXITED THE CWFA. THIS MCS DROPPED WIDESPREAD HEAVY RAINS ACROSS THE REGION WITH 1 TO 2 INCHES OF RAIN REPORTED FROM MANY AREAS WITH LOCALLY HIGHER AMOUNTS. THE NEXT FOCUS THIS EVENING IS A DEVELOPING MCS NEAR THE MN/IA/WI BORDER. THIS MCS IS EXPECTED TO MOVE INTO SRN LOWER MICHIGAN THIS EVENING AS 850-300 THICKNESSES COME RIGHT INTO THE AREA FROM THE CURRENT POSITION OF THE MCS. IN ADDITION...A LLJ IS GOING TO INCREASE TONIGHT AND WILL LIKELY DEVELOP MORE SHOWERS AND THUNDERSTORMS OVER THE REGION. THE BEST CONVERGENCE AT THE NOSE OF THE LLJ WILL BE LOCATED ROUGHLY OVER THE NRN CWFA. THE ETA AND GFS DIFFER ON THE STRENGTH OF THE LLJ. EITHER WAY ENOUGH SHEAR...INSTABILITY (ELEVATED LI/S -3 TO -6) ...AND FORCING (DEEP OMEGAS BELOW -10 MICROBARS) ALL SUPPORT CONVECTION. AS FOR SEVERE WX THREAT...FREEZING LEVELS ARE EXPECTED TO BE AROUND 13K TO 14K FEET...0-1KM SRH BETWEEN 100-200 M2S2...AND A LLJ ABOVE...WIND AND HAIL WILL BE THE BIGGEST THREATS. AN ISOLATED TORNADO IS POSSIBLE...BUT AS THE NOCTURNAL INVERSION SETS UP...THIS WILL BECOME LESS LIKELY. HYDRO IS A BIG CONCERN...ESPECIALLY IF WE SEE HEAVY DOWNPOURS LIKE EARLIER TODAY. PW/S ARE PROGGED TO COME UP TO AROUND 1.75 INCHES OVERNIGHT. WITH HEAVY RAINS POSSIBLE AND VERY MOIST CONDITIONS ALREADY PRESENT...WILL GO WITH A FLOOD WATCH FOR THE ENTIRE CWFA TONIGHT AND TOMORROW. THIS WATCH VERY WELL MIGHT NEED TO BE EXTENDED FURTHER DEPENDING ON THE PLACEMENT OF THE FRONT...TRACK OF MCS...AND HEAVIEST RAINS. SAT THROUGH SUN WILL FEATURE PRETTY MUCH THE SAME WEATHER AS JETLETS CONTINUE TO RIDE ALONG THE MAIN JET AND CONTINUE TO SPARK CLUSTERS OF SHOWERS AND THUNDERSTORMS. THE BEST CHANCE WILL LIKELY BE SAT NIGHT WITH ANOTHER LLJ DEVELOPING AND PRODUCING SHOWERS AND THUNDERSTORMS. CONVECTION DURING THE DAYTIME HOURS WILL BE DEPENDANT ON LEFTOVER CONVECTION...OUTFLOW BOUNDARIES...AND INSTABILITY WE CAN PRODUCE FROM ANY DAYTIME HEATING. WE WILL GO WITH SCATTERED SHOWERS AND THUNDERSTORMS FOR THE DAYTIME PERIODS AND MENTION LIKELY SAT FOR MOST OF THE CWFA...ESPECIALLY THE NRN 2/3RDS OF THE CWFA. THE MAIN UPPER WAVE OVER THE NW U.S. WILL EJECT A WEAKER WAVE TOWARD THE STATE LATE SUN AND SUN NIGHT. A SFC LOW WILL TRACK ALONG THE FRONT AND WILL BRING A COLD FRONT INTO THE AREA SUN NIGHT. THIS WILL AGAIN BRING SHOWER AND THUNDERSTORM CHCS OVER THE AREA. THE LOW IS EXPECTED TO MOVE NORTH AND EAST OF THE AREA BY MON MORNING AND SO TOO WILL THE SUPPORTING UPPER WAVE. THIS SHOULD CLEAR THINGS OUT FOR MON AND ALLOW FOR SOME TEMPORARY DRYING. SOME SHOWERS AND THUNDERSTORMS COULD LINGER OVER THE EAST EARLY MON MORNING. WE WILL NOT BE MAKING MANY CHANGES TO THE GOING TEMP FORECAST...ONLY A FEW TWEAKS. TEMPS COULD VARY QUITE A BIT DEPENDING ON THE EXACT FRONTAL POSITION THROUGH THE WEEKEND AND DEPENDING HOW MUCH SUN ANY ONE PLACE SEES. MOS BULLETINS ARE FAIRLY CLOSE TO THE GOING FORECAST ALSO. .LONG TERM... THE TREND HAS CONTINUED WITH STRENGTHENING THE UPPER LEVEL LOW AT 500MB ACROSS EXTREME WESTERN U.S. THE BAD NEWS IS THAT THE BOUNDARY THAT HAS CONTINUED TO DELUGE THE AREA...WILL PERSIST THROUGH NEXT WED...POSSIBLY THUR. THE PROBLEM WILL CONTINUE TO BE THE PLACEMENT OF THE BOUNDARY AS WELL. WHAT MAY HELP IN THE EXTENDED TIMEFRAME IS WITH A BROAD RIDGE ACROSS THE SOUTHERN TIER OF THE U.S. IF THIS MATCHES UP WITH THE LATEST GFS 500MB PROG...THAN THIS SHOULD HELP TO CHOKE OFF A CONTINUED MOISTURE SURGE. RETURN FLOW TOWARD WED THROUGH FRI LOOKS TO NOT BE AS IMPRESSIVE AS PREVIOUSLY THOUGHT. 850MB TEMPS THROUGH NEXT WED SUPPORT REMAINING ABOVE NORMAL RANGING FROM THE 11-14 RANGE FROM MON AND TUE...WED THROUGH FRI THE RANGE VORT SWINGS THROUGH THE REGION REDUCING 850MB TEMPS TO 7-11 DEG C RANGE. COOL DRY AIR SHOULD ALSO HELP TO LIMIT PRECIP LATE IN THE WEEK. NONETHELESS CONSIDERING THE UNSETTLED PATTERN...WILL MAINTAIN CHC SHOWERS BASED ON AMPLE LOW LEVEL MOISTURE THAT MAY HELP TO PRODUCE SCATTERED LIGHT SHOWERS LATE IN THE WEEK. && .GRR...WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR THE ENTIRE CWFA THROUGH THE DAY ON SATURDAY. AN URBAN AND SMALL STREAM FLOOD ADVISORY CONTINUES FOR KENT... IONIA...ALLEGAN...EATON...BARRY...KALAMAZOO...CALHOUN...VAN BUREN AND OTTAWA COUNTIES UNTIL 730 PM EDT. && NJJ BEACHLER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 635 AM EDT FRI MAY 21 2004 MIZ037>040-043>046-050>052-056>059-064>067-071>074-221015- ALLEGAN-BARRY-CALHOUN-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA- ISABELLA-JACKSON-KALAMAZOO-KENT-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON- NEWAYGO-OCEANA-OSCEOLA-OTTAWA-VAN BUREN- 635 AM EDT FRI MAY 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS SOUTHWEST MICHIGAN. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE FROM LATE THIS AFTERNOON UNTIL AROUND 100 AM. HAIL TO 1 INCH IN DIAMETER IS THE MOST LIKELY HAZARD ACROSS THE AREA. WIND GUSTS TO 70 MPH ARE POSSIBLE SOUTH IF INTERSTATE 96. NEAR AND SOUTH IF INTERSTATE 94 AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION THIS EVENING INTO EARLY TONIGHT. ANY OF THESE STORMS WILL HAVE VERY HEAVY RAINFALL AND GIVEN THE 1 TO 3 INCH RAINFALL THAT FELL SOUTH AND EAST OF GRAND RAPIDS LAST NIGHT...THOSE AREA BETWEEN BATTLE CREEK AND JACKSON...SOUTH OF INTERSTATE 96...WOULD HAVE THE GREATEST RISK OF MINOR FLOODING DUE TO HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY OVER THE WEEKEND THE FRONTAL SYSTEM WILL CONTINUE TO MOVE BACK AND FORTH ACROSS LOWER MICHIGAN. THAT WILL TO BRING THUNDERSTORMS TO THE AREA FROM TIME TO TIME. THE MOST LIKELY TIMES FOR THESE STORMS ARE FROM LATE AFTERNOON INTO THE OVERNIGHT HOURS EACH DAY. SEVERE THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING FOR SATURDAY AND SUNDAY. HEAVY RAINFALL AND MINOR URBAN AND SMALL STREAM FLOODING ARE MORE THAN POSSIBLE NEAR THE HEAVIEST THUNDERSTORMS THIS WEEKEND. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY THROUGH THURSDAY THOUGH AS THE FRONT WILL NOT GET FAR FROM MICHIGAN THROUGH THIS ENTIRE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. WDM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
943 PM EDT FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 1 E WAYLAND 42.67N 85.62W
05/21/2004 ALLEGAN MI LAW ENFORCEMENT
TREES DOWN
0840 PM TSTM WND DMG MONTEREY 42.63N 85.83W
05/21/2004 ALLEGAN MI LAW ENFORCEMENT
SOME TREES DOWN 30TH AND 130TH
0836 PM TSTM WND DMG DIAMOND SPRINGS 42.68N 85.88W
05/21/2004 ALLEGAN MI LAW ENFORCEMENT
MANY TREES DOWN 34TH AND 136TH
&&
IODPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
956 PM EDT FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL LESLIE 42.45N 84.43W
05/21/2004 1.00 INCH INGHAM MI AMATEUR RADIO
&&
IODPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1025 PM EDT FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL JACKSON 42.24N 84.40W
05/21/2004 2.00 INCH JACKSON MI PUBLIC
0935 PM HAIL BATTLE CREEK 42.30N 85.23W
05/21/2004 0.88 INCH CALHOUN MI EMERGENCY MNGR
&&
IODPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1034 PM EDT FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG STOCKBRIDGE 42.45N 84.18W
05/21/2004 INGHAM MI AMATEUR RADIO
6 INCH TREE LIMB DOWN
&&
IODPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1053 PM EDT FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 1 E ALTO 42.86N 85.36W
05/21/2004 1.00 INCH KENT MI BROADCAST MEDIA
0920 PM HAIL LAKE ODESSA 42.78N 85.14W
05/21/2004 0.75 INCH IONIA MI BROADCAST MEDIA
0935 PM TSTM WND GST 5 N NASHVILLE 42.68N 85.09W
05/21/2004 60 MPH BARRY MI BROADCAST MEDIA
&&
IODPRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1057 PM EDT FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG STOCKBRIDGE 42.45N 84.18W
05/21/2004 INGHAM MI AMATEUR RADIO
6 INCH TREE LIMB DOWN
0950 PM HAIL LESLIE 42.45N 84.43W
05/21/2004 1.00 INCH INGHAM MI AMATEUR RADIO
0940 PM HAIL JACKSON 42.24N 84.40W
05/21/2004 2.00 INCH JACKSON MI PUBLIC
0935 PM HAIL BATTLE CREEK 42.30N 85.23W
05/21/2004 0.88 INCH CALHOUN MI EMERGENCY MNGR
0935 PM TSTM WND GST 5 N NASHVILLE 42.68N 85.09W
05/21/2004 60 MPH BARRY MI BROADCAST MEDIA
0920 PM HAIL 1 E ALTO 42.86N 85.36W
05/21/2004 1.00 INCH KENT MI BROADCAST MEDIA
0920 PM HAIL LAKE ODESSA 42.78N 85.14W
05/21/2004 0.75 INCH IONIA MI BROADCAST MEDIA
0850 PM TSTM WND DMG 1 E WAYLAND 42.67N 85.62W
05/21/2004 ALLEGAN MI LAW ENFORCEMENT
TREES DOWN
0840 PM TSTM WND DMG MONTEREY 42.63N 85.83W
05/21/2004 ALLEGAN MI LAW ENFORCEMENT
SOME TREES DOWN 30TH AND 130TH
0836 PM TSTM WND DMG DIAMOND SPRINGS 42.68N 85.88W
05/21/2004 ALLEGAN MI LAW ENFORCEMENT
MANY TREES DOWN 34TH AND 136TH
0812 PM TSTM WND DMG CLOVERVILLE 43.19N 86.17W
05/21/2004 MUSKEGON MI AMATEUR RADIO
MULTIPLE 4 TO 5 INCH LIMBS DOWN AT HILE AND SHARADON
0812 PM TSTM WND DMG NORTON SHORES 43.16N 86.25W
05/21/2004 MUSKEGON MI AMATEUR RADIO
MULTIPLE 4 TO 5 INCH LIMBS DOWN AT GRAND HAVEN AND
STURNBURG.
&&
IODThe national radar mosaic for the moment the first event began.
23 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2004Every state in 2004This day in weather historyWarnings in Michigan, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411096, 5411097, 5411098, 5411099, 5411100, 5411101, 5411102, 5411103, 5411104, 5411105, 5411106, 5411107, 5411108, 5411109, 5411110, 5411111, 5411112, 5411113, 5411114, 5411115, 5411116, 5411117, 5411118.